Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 20, 2015, 6:59 PM EDT for Goochland County, Hanover County, Virginia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 20, 2015, 7:20 PM EDT
- In force
- 21 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Goochland County, VA, Hanover County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WFUS51 KAKQ 202259
TORAKQ
VAC075-085-202330-
/O.NEW.KAKQ.TO.W.0007.150620T2259Z-150620T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
WEST CENTRAL HANOVER COUNTY IN CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 659 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR OILVILLE...OR NEAR GOOCHLAND...AND MOVING
NORTHEAST AT 25 MPH.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL GOOCHLAND AND WEST CENTRAL HANOVER COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...VONTAY AND MABELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
&&
LAT...LON 3777 7789 3776 7789 3775 7783 3773 7780
3785 7775 3786 7774 3777 7763 3768 7784
3776 7790
TIME...MOT...LOC 2259Z 235DEG 21KT 3773 7784
$$
JM2 follow-up statements
772
WWUS51 KAKQ 202308
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT SAT JUN 20 2015
VAC075-202318-
/O.CAN.KAKQ.TO.W.0007.000000T0000Z-150620T2330Z/
GOOCHLAND VA-
708 PM EDT SAT JUN 20 2015
...THE TORNADO WARNING FOR CENTRAL GOOCHLAND COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3779 7777 3784 7775 3785 7775 3786 7774
3777 7763 3772 7776 3772 7778 3775 7779
TIME...MOT...LOC 2308Z 234DEG 23KT 3777 7776
$$
VAC085-202330-
/O.CON.KAKQ.TO.W.0007.000000T0000Z-150620T2330Z/
HANOVER VA-
708 PM EDT SAT JUN 20 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WEST
CENTRAL HANOVER COUNTY...
AT 708 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
OILVILLE...OR 8 MILES NORTHEAST OF GOOCHLAND...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
VONTAY AND MABELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3779 7777 3784 7775 3785 7775 3786 7774
3777 7763 3772 7776 3772 7778 3775 7779
TIME...MOT...LOC 2308Z 234DEG 23KT 3777 7776
$$
JM746
WWUS51 KAKQ 202320
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT SAT JUN 20 2015
VAC085-202329-
/O.CAN.KAKQ.TO.W.0007.000000T0000Z-150620T2330Z/
HANOVER VA-
720 PM EDT SAT JUN 20 2015
...THE TORNADO WARNING FOR WEST CENTRAL HANOVER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHWESTERN HANOVER COUNTY UNTIL 800 PM EDT.
LAT...LON 3779 7777 3784 7775 3785 7775 3786 7774
3777 7763 3772 7776 3772 7778 3775 7779
TIME...MOT...LOC 2316Z 235DEG 21KT 3781 7769
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 5:00 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 20, 5:00 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT JUN 20 2015
.SYNOPSIS...
THE REMNANT LOW OF TROPICAL CYCLONE BILL TRACKS ACROSS THE
NORTHERN MID ATLANTIC TONIGHT. A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST SUNDAY AND MOVES THROUGH THE REGION SUNDAY NIGHT.
THE FRONT DISSIPATES MONDAY...WITH HOT CONDITIONS CONTINUING
THROUGH TUESDAY. ANOTHER WEAK FRONT DROPS INTO THE REGION BY
MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT GOES WV AND VISIBLE IMAGERY DEPICTS TD BILL TRACKING ENE
THROUGH THE OHIO VALLEY...WITH CONVECTION DEVELOPING ALONG A
CONFLUENCE BOUNDARY EXTENDING SSW ALONG THE CENTRAL AND SRN
APPALACHIANS. LOCALLY...SHORTWAVE RIDGING AHEAD OF BILL HAS
SUPPRESSED SHOWER/TSTM DEVELOPMENT WITH ONLY VERY ISO ACTIVITY
ALONG THE SEA-BREEZE. THE SPC MESOANALYSIS DEPICTS ~2500 J/KG OF
ML CAPE ACROSS CENTRAL AND SRN VA ALONG WITH 30-35KT OF EFFECTIVE
SHEAR.
HEIGHT FALLS OVER THE NEXT SEVERAL HOURS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS/TSTMS IN A VERY UNSTABLE AND
MODESTLY SHEARED ENVIRONMENT. THE PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS. THERE IS A LESSER THREAT OF SEVERE HAIL GIVEN FREEZING
LEVEL AOA 15 KFT. THERE IS A POTENTIAL FOR A FEW ISOLATED
TORNADOES AS THE LOW-LEVEL FLOW BACKS OVER THE NEXT FEW HOURS.
HOWEVER...RELATIVELY HIGH LCLS AND GENERALLY WEAK LOW-LEVEL FLOW
WILL BE LIMITING FACTORS.
FOLLOWED A SOLUTION SIMILAR TO THE 20/12Z NAM/REGIONAL CMC/HI-RES
ARW FOR THE LATE EVENING AND OVERNIGHT HOURS...WHICH SHOWS
SHOWERS/TSTMS CONGEALING ALONG THE ZONE OF CONFLUENCE...AND
PASSING ACROSS WRN/CENTRAL PORTIONS BETWEEN 00Z-06Z...AND FARTHER
E BETWEEN 03-09Z. HEAVY RAINFALL IS LIKELY...BUT THE SYSTEM IS
RATHER PROGRESSIVE. HENCE A WIDESPREAD FLASH FLOOD THREAT IS NOT
EXPECTED. THE HIGHEST POPS EXTEND FROM THE PIEDMONT TO THE ERN
SHORE...WITH THE LOWEST OVER COASTAL NE NC. QPF ON AVERAGE RANGES
FROM 1-2 IN ACROSS THE FAR N...TO ~0.25 IN OVER THE FAR
SE...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE GIVEN THE
CONVECTIVE NATURE OF THE EVENT. OTHERWISE...A WARM HUMID NIGHT IS
EXPECTED WITH LOWS IN THE 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MID-LEVEL SHORTWAVE ASSOCIATED WITH THE FORMER TC WILL MOVE
OFFSHORE SUNDAY. AFTER A CHC FOR LINGERING SHOWERS EARLY SUNDAY
MORNING (ESPECIALLY OVER ERN 1/3 OF THE CWA)...THE SKY SHOULD
BECOME PARTLY/MOSTLY SUNNY BEFORE NOON. DOWNSLOPE WNW FLOW AND
DEEP MIXING. 850MB TEMPERATURES SOAR TO AROUND 20-22C...WHICH WILL
SUPPORT HIGHS REACHING AT LEAST THE MID 90S INLAND...WITH EVEN
HIGHS INTO THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE COAST. A
WEAK COLD FRONT WILL APPROACH FROM THE NW DURING THE AFTERNOON AND
EVENING...BUT DOWNSLOPE FLOW IS EXPECTED TO LIMIT TSTM POTENTIAL.
THE FRONT MOVES INTO THE AREA SUNDAY NIGHT AND LINGERS OVER THE
AREA MONDAY MORE IN THE FORM OF A LEE-TROUGH. A 20% POP WILL
REMAIN OVER THE PIEDMONT IN VICINITY OF THE TROUGH...AND OVER NE
NC FOR ANY SEA-BREEZE ACTIVITY WHERE SURFACE DEWPOINTS WILL BE
HIGHER. HIGHS WILL BE HOT...INTO THE MID 90S INLAND...WITH
MID/UPPER 80S ALONG THE COAST...AFTER MORNING LOWS IN THE 70S.
AFTN MIXING WILL BRING DEW POINTS INTO THE 60S MOST AREAS SO HEAT
INDICES SHOULD STAY CAPPED AT 100-104 F. TUESDAY APPEARS TO BE THE
HOTTEST DAY OF THE PERIOD...850 MB TEMPERATURES RISE TO 21-24C PER
THE LATEST GFS/ECMWF. THIS SUPPORTS HIGHS INTO THE UPPER 90S/NEAR
100 F INLAND AND 90-95 F AT THE COAST. LIKE MONDAY...APPEARS
SLIGHTLY DRIER W/ AFTN MIXING AND WNW FLOW SO HEAT INDICES MAY
HOLD IN THE 100-104 F RANGE MOST AREAS. WILL MENTION THIS IN
HWO...IF DEW POINTS DO NOT MIX OUT THEN A HEAT ADVISORY WILL
EVENTUALLY BE NEEDED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FCST AREA WILL GENERALLY BE IN A WNW FLO ALOFT INTO SAT
MORNG...THEN WSW DURING SAT. HOT AND RATHER HUMID CONDITIONS WILL
CONTINUE TO PREVAIL WED AND THU...THEN COOLER CONDITIONS FOR FRI
AND SAT. LEANING CLOSER TO THE 12Z ECMWF FOR THE EXTENDED PERIOD
WITH REGARD TO TIMING OF TROFS/FRONTS AFFECTING THE REGION. ONE
FRONT DROPS THRU THE AREA AND S OF THE CWA TUE NGT INTO WED
MORNG...WITH ANOTHER FRONT MOVNG ACRS THE REGION THU NGT INTO FRI
AFTN. A WARM FRONT WILL THEN LIFT BACK INTO THE AREA SAT
AFTN/EVENG. SO...WILL CONTINUE WITH SLGT (20%) TO CHC (40%) POPS
FOR SHOWERS AND TSTMS. OUTSIDE OF PCPN...EXPECT MAINLY A PARTLY
SUNNY OR PARTLY CLOUDY SKY. HIGHS WILL RANGE FM THE UPR 80S TO
MID 90S WED AND THU...IN THE MID 80S TO LWR 90S FRI...AND IN THE
80S SAT. LOWS IN THE 70S WED MORNG...IN THE LWR TO MID 70S THU AND
FRI MORNGS...AND IN THE UPR 60S TO LWR 70S SAT MORNG.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS PREVAIL THROUGH THIS AFTERNOON ACROSS THE REGION.
DOWNSTREAM REMNANTS OF TROPICAL CYCLONE BILL WILL CONTINUE TO
RESULT IN SCT MID-HIGH CLOUDS...WITH DAYTIME HEATING HELPING WITH
CU DEVELOPMENT. WINDS AOB 10 KT THIS AFTN.
FOR TODAY...FRONTAL BOUNDARY LIFTS NORTH OF THE REGION AS BILLS
REMNANTS LIFT INTO THE REGION. SLY WINDS REMAIN AOB 10 KT THIS
AFTERNOON...RESULTING IN SEABREEZE BOUNDARIES AND ASSOCIATED
SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING. SCATTERED
SHOWERS/THUNDERSTORMS LATE TODAY EXPECTED TO BECOME MORE
WIDESPREAD THIS EVENING ACROSS THE PIEDMONT INTO CENTRAL VA AS
BILLS REMNANT SFC LOW LIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN IMPACTS. CONFIDENCE
INCREASING THAT KRIC AND KSBY WILL SEE PRECIP AROUND AND AFTER
21/00Z. HAVE MENTIONED PRECIP AND MVFR CONDITIONS IN THE TAFS. NAM
GUIDANCE ALSO PESSIMISTIC OVERNIGHT WITH S-SE FLOW RESULTING IN
STRATUS.
OUTLOOK...REMNANTS OF BILL MOVE ENEWD AWAY FROM THE REGION
SUNDAY...WITH VFR RETURNING ALL TERMINALS. GENERALLY DRY WEATHER
AND VFR EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY.
&&
.MARINE...
SCA'S IN EFFECT FOR THE ENTIRE CHES BAY FM THIS EVENG THRU SUN
AFTN...DUE TO SSW WINDS 15 TO 20 KT WITH GUSTS TO 25 KT AS A
RESULT OF THE APPROACH AND PASSAGE OF THE REMNANT LO FM TROPICAL
CYCLONE BILL. SCA IN EFFECT FOR THE NRN TWO CSTL ZNS FM VERY LATE
TNGT THRU SUN AFTN...DUE TO THE STRONGER SSW CAUSING SEAS TO BLD
TO NEAR 5 FT. SCA CONDITIONS EXPECTED TO BE MARGINAL AND SHORT
LIVED OVER THE CURRITUCK SOUND AND LOWER JAMES...SO HAVE HELD OFF
ON HEADLINES THERE. SFC LO/TROF WILL PUSH OFFSHORE SUN AFTN...WITH
SW WINDS DIMINISHING AOB 15 KT SUN AFTN AND EVENG. SEAS WILL
SUBSIDE SUN AFTN...DROPPING BELOW 5 FT LATE. SFC TROF/WEAK FRONT
SLIDES OFF THE CST MON MORNG...WITH NNW WINDS 5 TO 15
KT...BECOMING ENE 5 TO 10 KT LATE IN THE DAY ACRS MOST OF THE
AREA. SSW WINDS WILL PREVAIL AGAIN MON NGT INTO TUE NGT...IN
ADVANCE OF ANOTHER FRONT THEN DROPS S OF THE REGION LATE TUE NGT
AND WED MORNG. SCA CONDITIONS ARE NOT EXPECTED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ650-
652.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...DAP
MARINE...TMGHazardous weather outlook, Jun 20, 3:40 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 340 PM EDT SAT JUN 20 2015 MDZ021>025-VAZ099-100-211945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 340 PM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE REMNANT LOW FROM TROPICAL DEPRESSION BILL WILL PASS BY TO THE NORTH OF THE AREA TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER...MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE PRIMARY THREAT BEING FROM DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE SEVERE THREAT IS EXPECTED TO DIMINISH ALTHOUGH A WIDESPREAD ONE TO TWO INCHES OF RAINFALL IS EXPECTED...WITH MINOR FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL TOP OUT AROUND 100 DEGREES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>098-509>525-211945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD- WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM- EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 340 PM EDT SAT JUN 20 2015 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ADDITIONALLY...HEAVY RAIN IN ANY THUNDERSTORMS COULD PRODUCE MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL TOP OUT FROM 100 TO 104 DEGREES SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 20, 6:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 3 S ANTIOCH 37.81N 78.42W
06/20/2015 FLUVANNA VA 911 CALL CENTER
TREES AND POWERLINES DOWN NEAR KIDDS DAIRY RD.
&&
EVENT NUMBER AKQ1500923
DAPSpecial weather statement, Jun 20, 6:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT SAT JUN 20 2015
VAZ065-066-202315-
MECKLENBURG-LUNENBURG-
632 PM EDT SAT JUN 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN LUNENBURG AND
WESTERN MECKLENBURG COUNTIES...
AT 631 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HITESBURG TO NEAR VIRGILINA...AND MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CLARKSVILLE AND BUFFALO SPRINGS AROUND 645 PM EDT.
BOYDTON AROUND 655 PM EDT.
CHASE CITY AROUND 705 PM EDT.
KELLS CORNER AROUND 710 PM EDT.
VICTORIA...LUNENBURG AND REHOBOTH AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKIPWITH...NORTH
VIEW...WILBURN...NELSON...SIMPLICITY...ROGERS CORNER...FINCHLEY...
RICHARDSON...WIGHTMAN AND PLANTERSVILLE.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3668 7870 3669 7865 3664 7858 3664 7856
3667 7860 3667 7861 3668 7862 3668 7863
3670 7865 3689 7849 3708 7844 3709 7838
3711 7836 3710 7828 3712 7824 3709 7822
3682 7819 3654 7845 3654 7873
TIME...MOT...LOC 2231Z 221DEG 42KT 3665 7877 3650 7873
ZIMMERMANLocal storm report, Jun 20, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 NE BEAR CREEK LAKE ST 37.54N 78.25W
06/20/2015 CUMBERLAND VA 911 CALL CENTER
SEVERAL TREES DOWN ALONG SURGAR FORK ROAD JUST NORTH OF
CUMBERLAND. THE ROAD WAS PATIALLY CLOSED.
&&
EVENT NUMBER AKQ1500924
JOSpecial weather statement, Jun 20, 6:37 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT SAT JUN 20 2015
VAZ084-085-520-202300-
MIDDLESEX-MIDDLESEX-GLOUCESTER-EASTERN KING AND QUEEN-
637 PM EDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GLOUCESTER...WESTERN
MIDDLESEX AND SOUTHEASTERN KING AND QUEEN COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
SHACKLEFORDS...OR 7 MILES NORTHWEST OF GLOUCESTER COURTHOUSE...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GLOUCESTER COURTHOUSE AROUND 640 PM EDT.
GLENNS AROUND 655 PM EDT.
URBANNA...SALUDA AND HARTFIELD AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARMONY VILLAGE...
GREYS POINT...HARCUM...HEALYS...HARDYVILLE...DUTTON...ADNER...
WARNER...STAMPERS AND PINERO.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3766 7655 3763 7657 3763 7656 3761 7653
3761 7646 3760 7646 3761 7643 3758 7643
3757 7635 3756 7633 3753 7638 3754 7640
3751 7641 3751 7644 3748 7645 3739 7660
3747 7674 3749 7676 3750 7676 3773 7659
TIME...MOT...LOC 2237Z 219DEG 19KT 3746 7665
ZIMMERMANLocal storm report, Jun 20, 6:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WHITEVILLE 37.60N 78.17W
06/20/2015 CUMBERLAND VA 911 CALL CENTER
TREES DOWN ALONG CATERSVILLE ROAD CLEARED BY FIRE
DEPARTMENT.
&&
EVENT NUMBER AKQ1500925
JOLocal storm report, Jun 20, 6:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 N WALDROP 38.11N 78.21W
06/20/2015 LOUISA VA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN SOUTH OF
GORDONSVILLE.
&&
EVENT NUMBER AKQ1500926
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:05 AM EDT | Small Craft Advisory | AKQ | 33 hr | |
| Jun 20, 4:47 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| Jun 20, 5:41 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna | 49 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 42 min |
| Jun 20, 6:03 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Powhatan | 42 min |
| Jun 20, 6:21 PM EDT | Special Weather Statement | AKQ | Louisa | 24 min |
| Jun 20, 6:32 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 43 min |
| Jun 20, 6:37 PM EDT | Special Weather Statement | AKQ | Middlesex | 23 min |
| Jun 20, 6:39 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 51 min |
| Jun 20, 6:41 PM EDT | Special Marine Warning | AKQ | 49 min | |
| Jun 20, 6:48 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 42 min |
| Jun 20, 7:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 48 min |
| Jun 20, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa, Powhatan | 45 min |
| Jun 20, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Dinwiddie, Goochland, Lunenburg and 3 more | 47 min |
| Jun 20, 7:46 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Fluvanna, Goochland, Hanover, Henrico and 3 more | 29 min |
| Jun 20, 7:48 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 57 min |
| Jun 20, 7:54 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 51 min |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.